MAUDE Adverse Event Report: ETHICON INC. DERMABOND MINI HV 0.36ML VIAL - 12EA; ADHESIVE, TOPICAL SKIN

ETHICON INC. DERMABOND MINI HV 0.36ML VIAL - 12EA; ADHESIVE, TOPICAL SKIN
Catalog Number DHVM12
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Swelling/ Edema (4577)
Date of Event 01/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: h6 component code: g07002 - device not returned d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Additional information provided: surgeon stated that he had used dermabond for multiple patients this year some experienced swelling and redness around the surgery site.Did the patient experience an adverse event such as infection, non-union, allergic reaction, osteoporosis, overloading, pain, degenerative diseases, bleeding or oozing? yes, did the patient require revision surgery or hardware removal? unknown, patient status/ outcome / consequences, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown, is the patient part of a clinical study: unknown, additional information has been requested however not received.This has been occurring at our surgicenter at (b)(6) and also (b)(6) hospital.I have spoken to other surgeons and they also noticed an increase in reactions ¿ have any of these events been previously reported to ethicon? if so, provide the respective reference number(s).Not that i am aware ¿ if this event occurred in multiple procedures, please provide the following information for each patient event: - what is the procedure name? there are too many cases to be described however they are a mix of ventral hernias and lap chole and lap hernia repairs.The dates are in late 2023- present.Reaction occurred postoperatively and appeared like circles around the glue.We instructed the patient to remove the glue (which prior to ¿23 would solve the issue) but the reactions remained necessitating both local and po steroids.I may have some pictures.After a 7day course of oral steroids, the reaction subsided over weeks.Currently most patients are back to normal - what is the procedure date? no answer.- what date did the reaction occur on? no answer.- what does the reaction look like and how large of an area does the reaction cover? no answer.- do you have any pictures of the reaction? - was there any medical or surgical intervention performed (product removed; re-operation; re-closure; prescription medication)? if so, please specify.No answer.- if medication was required, please clarify if it was prescription strength.- what is the most current patient status? no answer.- can you identify the lot number of the product that was used? no answer.- was prineo/dermabond or skin adhesive used on the patient in a previous surgery or wound closure? no answer.Additional information has been requested however not received.If further details are received at a later date a supplemental medwatch will be sent.Is photo available of patient reaction? what prep was used prior to, during or after adhesive use? was a dressing placed over the incision? if so, what type of cover dressing used? is the patient hypersensitive or have allergies to cyanoacrylate or formaldehyde? is the patient hypersensitive to pressure sensitive adhesives? was patient screening done prior the procedure, e.G.Check patient not allergic to cyanoacrylate, formaldehyde, bac, pressure-sensitive adhesive? patient demographics: initials / id, gender, age or date of birth; bmi patient pre-existing medical conditions (ie.Allergies, history of reactions) has the patient used or been exposed to similar glues/agents for repair, crafts, cosmetic use (lashes, nails)? was prineo/dermabond or skin adhesive used on the patient in a previous surgery or wound closure? what is the physician¿s opinion as to the etiology of or contributing factors to this event? the single complaint was reported with multiple events.There are no additional details regarding the additional events.No product is available for return.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported a patient underwent an unknown procedure on an unknown date in 2024 and topical skin adhesive was used.Surgeon had used adhesive for patient and experienced swelling and redness around the surgery site.Device is not available for return.Reaction occurred postoperatively and appeared like circles around the glue.We instructed the patient to remove the glue but the reaction remained necessitating both local and po steroids.After a 7day course of oral steroids, the reaction subsided over weeks.Currently back to normal.Additional information has been requested.

Brand Name
DERMABOND MINI HV 0.36ML VIAL - 12EA
Common Device Name
ADHESIVE, TOPICAL SKIN
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo 00754
*   00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20859400
Report Number2210968-2024-12912
Device Sequence Number3917875
Product Code MPN
UDI-Device Identifier10705031203525
UDI-Public10705031203525
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K152096
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberDHVM12
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2024
Initial Report FDA Received Date12/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown